MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER INTRAVASCULAR THERAP

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER INTRAVASCULAR THERAP
Catalog Number CDA-45703-P1A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 03/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "when the catheter is opened and the metal guide is inserted, it is broken." additional information received from the customer states " the patient had to be punctured again.The guidewire was broken when it was inserted and access was not feasible.Only the physician performing the procedure can be fitted.Therefore, another catheter was opened and the patient was punctured again." the device was removed and replaced.There was no medical intervention required.The patient's current condition is reported as "stable".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guidewire for analysis.The catheter was not returned.The guidewire was unraveled, kinked, and showed evidence of use.Visual examination revealed the guidewire was unraveled from the distal weld and had multiple kinks in the guidewire body.The distal end of the core wire was broken and protruding out of the coil wire.The distal j-bend was misshapen but intact.Microscopic examination of the guidewire confirmed that the core wire was broken adjacent to the distal weld and that the weld was present at the end of the coil wire.Both welds appeared full and spherical.The major kinks in the guidewire body were measured at 219mm, 235mm, and 434mm from the proximal tip.The broken core wire measured 603mm in length, which is within the specification limits of 596mm - 604mm per guidewire product drawing; therefore , no pieces of the core wire appear to be missing.The outer diameter of the guidewire measured 0.81mm, which is within the specification limits of 0.788mm - 0.826 per guidewire product drawing.Functional inspection could not be performed for this complaint investigation due to the damage to the returned guidewire and without the catheter returned for analysis.A manual tug test confirmed that the proximal weld was intact.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report that the guidewire was unraveled was confirmed through examination of the returned sample.The guidewire core wire was broken adjacent to the distal weld.Dimensional inspection and a device history record review did not reveal any evidence of a manufacturing-related issue.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guidewire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event, however, the probable cause of guide wire and catheter resistance could not be determined based upon the information provided and without the catheter being returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB
Common Device Name
CATHETER INTRAVASCULAR THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21838448
Report Number9680794-2025-00338
Device Sequence Number20821836
Product Code FOZ
UDI-Device Identifier00801902099471
UDI-Public(01)00801902099471(11)240403(17)260102(10)33F24A1543(21)
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2026
Device Catalogue NumberCDA-45703-P1A
Device Lot Number33F24A1543
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer06/02/2025
Initial Report FDA Received Date04/15/2025
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown